Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep C and Teleprevir
Jul 27, 2012

Hello,

I have been taking Teleprevir and the regular Hep C treatment. I have fininshed my teleprevir and the doctor has told me that I have to continue on the other treatment for the full 48 months. The second viral load results were ok but not great. The virus has started growing again in my blood compared to the first test. 114 to 760. It is still less than 1000 copies so I was told to continue taking the medication. I was hoping it would be negative by now and not more than before. What is my prognosis at this point?

Response from Dr. McGovern

If your doctor is treating you with triple therapy, he or she is right on top of things...

If this slight bit of virus just came up, I am still hopeful that you could rapidly suppress this within the next week of dual therapy. But I would actually check that to be certain that is the case...Be certain you are taking all your doses of ribavirin with food which increases its absorption.

You may want to see if you are taking weight-based ribavirin. Before your doctor may have given you 400 mg twice daily of ribavirin, which would have been just like the protocol that has been presented at research meetings. However, now that you are off the telaprevir, I wonder if you might benefit from a bit more ribavirin. This dosing is based on weight when treating genotype 1...This can be discussed with your doctor to get their feedback.

I sincerely hope all goes well for you...



Previous
Hepatitis C
Next
Hep B vaccination but testing positive within 2yrs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement